Alert archive / North Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 62, NWS Raleigh, NC

August 27, 20084 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 27, 2008, 10:29 PM EDT for 4 counties in North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2008, 10:29 PM EDT (02:29 UTC)
Expired
Aug 28, 2008, 1:30 AM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Chatham County, NC, Durham County, NC, Orange County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 52 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2008-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2008-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 280229
FFWRAH
NCC037-063-135-183-280530-
/O.NEW.KRAH.FF.W.0062.080828T0229Z-080828T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1029 PM EDT WED AUG 27 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEAST CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
  NORTHWEST WAKE COUNTY IN CENTRAL NORTH CAROLINA
  DURHAM COUNTY IN CENTRAL NORTH CAROLINA
  ORANGE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 130 AM EDT

* AT 1025 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN MOVING SLOWLY TO THE 
NORTHEAST AT 20 MPH OVER NORTHERN CHATHAM... WESTERN WAKE... 
SOUTHEAST ORANGE AND DURHAM COUNTIES. RAINFALL RATES OF 1.5 TO 2 
INCHES PER HOUR WERE OCCURRING WITH THESE STORMS. THIS HEAVY RAIN 
WILL AFFECT AN AREA THAT ALREADY HAD TOTALED 2 TO 5 INCHES OF RAIN 
FROM EARLIER STORMS. 

* LOCATIONS THREATENED WITH FLOODING INCLUDE DURHAM... BAHAMA... 
RESEARCH TRIANGLE PARK... CHAPEL HILL... HILLSBOROUGH... RDU 
INTERNATIONAL AIRPORT... FEARINGTON... FALLS LAKE. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3621 7883 3617 7881 3610 7881 3606 7879
      3607 7869 3600 7851 3595 7849 3579 7868
      3569 7892 3570 7930 3584 7928 3584 7924
      3591 7927 3623 7926

$$

PWB
2 follow-up statements
000 
WGUS72 KRAH 280252
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1052 PM EDT WED AUG 27 2008

NCC037-063-135-183-280530-
/O.CON.KRAH.FF.W.0062.000000T0000Z-080828T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM NC-WAKE NC-DURHAM NC-ORANGE NC-
1052 PM EDT WED AUG 27 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR
ORANGE...DURHAM...NORTHWESTERN WAKE AND NORTHEASTERN CHATHAM
COUNTIES...

AT 1050 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE TRAINING OF THUNDERSTORMS WITH VERY HEAVY RAIN OVER 
DURHAM... NORTHWEST WAKE... AND ORANGE COUNTIES. THE HEAVIEST RAIN 
WAS FALLING OVER DURHAM... RTP... GORMAN... AND FALLS LAKE WHERE 
RAINFALL RATES WERE IN EXCESS OF 2 INCHES PER HOUR. RADAR INDICATED 
THREE HOURLY RAINFALL TOTALS IN EXCESS OF 8 INCHES IN DURHAM COUNTY. 
THESE RATES SHOULD BEGIN TO DECREASE BETWEEN 1130 PM AND 1230 AM. 
HOWEVER... THE FLOODING WILL CONTINUE UNTIL SEVERAL HOURS AFTER THE 
RAIN ENDS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DURHAM... 
FALLS LAKE... RTP... GORMAN. 

THIS IS A SERIOUS FLOODING SITUATION... ESPECIALLY IN DURHAM WHERE 
THERE WAS A REPORT OF A DAM BREAK AT A POND NEAR TRACEY TRAIL 
ROAD... JUST NORTH OF DURHAM... OFF US HWY 501. THERE WAS EXTENSIVE 
FLOODING IN THE EDEN LAKE SUBDIVISION. THERE WAS ALSO REPORTS OF 
NUMEROUS ROAD CLOSURES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3621 7883 3617 7881 3610 7881 3606 7879
      3607 7869 3600 7851 3595 7849 3579 7868
      3569 7892 3570 7930 3584 7928 3584 7924
      3591 7927 3623 7926

$$

PWB
000 
WGUS72 KRAH 280524
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
124 AM EDT THU AUG 28 2008

NCC037-063-135-183-280530-
/O.CON.KRAH.FF.W.0062.000000T0000Z-080828T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM NC-WAKE NC-DURHAM NC-ORANGE NC-
124 AM EDT THU AUG 28 2008

...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 130 AM EDT 
FOR ORANGE...DURHAM...NORTHWESTERN WAKE AND NORTHEASTERN CHATHAM 
COUNTIES...

AT 122 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
HEAVY RAIN HAD SHIFTED EAST OF THE AREA. THE FLASH FLOOD WARNING 
WILL BE ALLOWED TO EXPIRE AT 130 AM. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3621 7883 3617 7881 3610 7881 3606 7879
      3607 7869 3600 7851 3595 7849 3579 7868
      3569 7892 3570 7930 3584 7928 3584 7924
      3591 7927 3623 7926

$$

PWB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 7:25 PM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Aug 27, 7:25 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
725 PM EDT WED AUG 27 2008

.SYNOPSIS...
ABUNDANT MOISTURE FROM THE REMNANTS OF FAY WILL PERSIST INTO THIS
EVENING...BRINGING AREAS OF HEAVY RAIN. WITH A MOIST AIR MASS STILL
IN PLACE...THERE REMAINS A CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 505 PM WEDNESDAY...

EXPECTING NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE
EARLY THIS EVENING IN UNSTABLE AIR...WITH SURFACE FRONT OVER
SOUTHERN AREAS FROM JUST SOUTH OF LEXINGTON TO THE FAYETTEVILLE
AREA. LATE IN THE AFTERNOON...WITH SPC MESOSCALE INFORMATION
SHOWING SHEAR AND HELICITY DIMINISHING...AND LIFTED CONDENSATION
LEVELS INCREASING...OPTED TO ALLOW TORNADO WATCH TO ESSENTIALLY
EXPIRE. STILL MAY BE A COUPLE OF SEVERE CELLS...BUT INTRAOFFICE
COORDINATION WOULD SUGGEST TORNADO THREAT WAS WANING. ALL OF THIS
WAS ONGOING AHEAD OF A MODERATE SHORTWAVE VISIBLE ON WATER VAPOR
IMAGERY MOVING EAST ACROSS THE TENNESSEE VALLEY INTO THE WESTERN
CAROLINAS. WILL ALSO CONTINUE FLASH FLOOD WATCH FOR THE EVENING
UNDER NUMEROUS SHOWERS...AND THOUGH COVERAGE HAS BEEN SCATTERED TO
NUMEROUS DURING THE AFTERNOON...WITH THIS TYPE OF COVERAGE
CONTINUING INTO THE EVENING AND ANTICIPATING GOOD RAINFALL RATES
TO REMAIN...AREAS THAT HAVE RECEIVED A CONSIDERABLE AMOUNT OF RAIN
OVER THE LAST FEW DAYS WILL HAVE A HARD TIME TAKING ANY MORE.

OVERNIGHT...DRY SLOT STARTS TO MOVE OVER CENTRAL NORTH CAROLINA
AND LIFT SLOWLY DIMINISHES. 20KT 850MB WINDS FORECAST OVERNIGHT
SHIFT SLOWLY EAST...AND UPPER DIFFLUENCE WEAKENS SOME AS WELL.
AFTER MIDNIGHT...NUMEROUS SHOWERS ARE EXPECTED MORE TOWARD
NORTHEAST ZONES IN THE STRONGER LOW-LEVEL FLOW LIFTING OVER THE
FRONT...WITH MORE PATCHY SHOWERS INTO THE WESTERN PIEDMONT WHERE
DRYING ALOFT TAKES SHAPE. COULD ACTUALLY BE A PERIOD LATE TONIGHT
WHERE CHARACTER OF PRECIPITATION IS MORE DRIZZLE THAN RAIN
ESPECIALLY WEST. WHERE CLOUDS HAVE ERODED ANTICIPATE LOW CLOUDS TO
RETURN AS BOTH THE GFS AND NAM SUPPORT SURFACE FRONT REMAINING
STATIONARY OR BEING SUPPRESSED SLIGHTLY SOUTH IN WEDGE. GIVEN HIGH
BOUNDARY LAYER MOISTURE...AREAS OF FOG ARE LIKELY OVERNIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 255 PM WEDNESDAY...

FOLLOWED THE GFS MORE DUE TO ITS APPARENT BETTER TRACK RECORD OF
LATE WITH THE TRACK OF SURFACE FEATURES VERSUS THE NAM. THE RESULT
FOR THURSDAY IS STILL MODEST LIFT OVER MOST OF CENTRAL NORTH
CAROLINA AND ENOUGH INSTABILITY TO RESULT IN AT LEAST SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS. THE BEST THREAT OF DEEPER
CONVECTION WILL BE IN EASTERN ZONES CLOSER TO THE SURFACE BOUNDARY
AND WHERE THE CONSENSUS OF THE GFS AND NAM PROVIDE FOR THE HIGHEST
INSTABILITY THURSDAY AFTERNOON. IN FACT...UNDER THE STRONGER WEDGE
OF THE GFS...THE TRIAD IS BASICALLY UNDER LOW CLOUDS FOR MUCH OF
THE DAY...WHEREAS IN THE SOUTHEAST LIFTED INDICES FALL TO AROUND
-2C WITH SURFACE-BASED CAPE TO 1000J/KG OR SO UNDER A DEVELOPING
SOUTHERLY SURFACE FLOW. BEST QPF SHOULD BE IN EASTERN ZONES WHERE
PRECIPITABLE WATER VALUES REMAIN CLOSER TO 2 INCHES...LESS TOWARD
THE FAR WEST WHERE PRECIPITABLE WATER VALUES FALL TO NEAR 1.5
INCHES DURING THE DAY DUE TO MID-LEVEL DRYING. AS LOW-LEVEL WIND
FIELDS GET LIGHTER...0-3KM HELICITY IS MUCH LESS THAN TODAY ON THE
GFS FORECAST. HIGHS MAY STRUGGLE TO REACH THE UPPER 70S TOWARD THE
TRIAD...BUT SHOULD EASILY HIT THE MID TO UPPER 80S FAR SOUTH.

MOISTURE REMAINS OVER CENTRAL NORTH CAROLINA INTO THE WEEKEND...
WITH PRIMARILY A DIURNAL THREAT OF SHOWERS AND THUNDERSTORMS. GFS
BUFR SOUNDINGS ARE DECENTLY UNSTABLE BOTH FRIDAY AND SATURDAY
AFTERNOONS...AND GENERALLY SCATTERED AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS SEEM A REASONABLE FORECAST WITH A LINGERING
SURFACE TROUGH REMAINING OVER CENTRAL NORTH CAROLINA IN THE MOIST
AIR. HIGH PRESSURE STARTS TO MOVE INTO THE NORTHWEST PART OF THE
STATE LATE SATURDAY. LARGE DISCREPANCIES IN MOS TEMPERATURE
FORECASTS AND LEANED MORE TOWARD THE GFS THOUGH NOT QUITE AS HIGH
DURING THE PERIOD AS THINK...EVEN WITH A LITTLE SUN...THE COOL
TEMPERATURES OF THE FWC AND MET ARE TOO COOL.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 255 PM WEDNESDAY...

OUTSIDE OF SUNDAY...WHEN THERE STILL MAY BE LINGERING SURFACE
CONVERGENCE AND MOISTURE PARTICULARLY IN SOUTHERN ZONES...HIGH
PRESSURE BUILDS IN WHICH SHOULD LEAD TO MAINLY QUIET WEATHER. THE
LATEST GFS IS RAIN FREE IN CENTRAL NORTH CAROLINA FROM JUST AFTER
00Z MONDAY ALL THE WAY THROUGH THE MIDDLE OF THE WEEK. TEMPERATURE
FORECAST WILL BE AT OR WITHIN A CATEGORY OF THE NORMAL RANGE.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AS OF 730 PM WEDNESDAY...

VERY COMPLICATED FORECAST THROUGH THE TAF PERIOD. AS OF 23Z WED...A
WARM FRONT (ASSOC/W FAYS REMNANT LOW OVER EASTERN TN) WAS DRAPED
ACROSS CENTRAL NC...ROUGHLY FROM LEXINGTON (EXX)...TO SANFORD
(TTA)...TO GOLDSBORO (GSB). CEILINGS AND VISBYS SOUTH OF THE WARM
FRONT (KFAY) ARE VFR OUTSIDE OF ANY CONVECTIVE ACTIVITY...WHILE
NORTH OF THE WARM FRONT (KGSO KINT KRWI) MVFR TO LIFR CONDS ARE
PRESENT REGARDLESS OF CONVECTIVE ACTIVITY. WHERE YOU ARE IN RELATION
TO THIS WARM FRONT WILL LARGELY DETERMINE THE CONDITIONS YOU SEE
THROUGH THE DURATION OF THE TAF PERIOD (UNTIL 00Z FRI). LOCATIONS
ALONG/NORTH OF THE WARM FRONT WILL LIKELY SEE MVFR TO LIFR CONDS
PERSIST THROUGHOUT THE TAF PERIOD...WHILE LOCATIONS SOUTH OF THE
WARM FRONT WILL BE MORE LIKELY TO SEE VFR/MVFR CONDS...WITH WORSE
CONDS IN ANY CONVECTIVE ACTIVITY.

BASED ON THE LATEST MODEL GUIDANCE SHOWING THE WARM FRONT MEANDERING
ACROSS CENTRAL NC THROUGH THURSDAY...FEEL THAT KGSO/KINT/KRDU/KRWI
HAVE THE BEST CHANCE OF REMAINING NORTH OF THE WARM FRONT AND SEEING
MVFR TO LIFR CONDS...WITH KFAY MORE LIKELY TO SEE VFR/MVFR CONDS
SOUTH OF THE WARM FRONT. THEREFORE...THE TAFS WILL FOLLOW ACCORDING
TO THIS LINE OF THINKING. ADDITIONALLY...SCATTERED SHOWERS AND
THUNDERSTORMS WILL REMAIN POSSIBLE THROUGHOUT THE TAF PERIOD.

LOOKING AHEAD...AREAS OF LOW CLOUDS AND FOG ARE ANTICIPATED LATE
THURSDAY NIGHT AND FRIDAY MORNING...AND ARE POSSIBLE AGAIN AT LEAST
IN ISOLATED AREAS LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING
BEFORE THE THREAT SHIFTS MORE TO THE SOUTH LATE SATURDAY NIGHT. HIGH
PRESSURE THEN MOVES INTO THE AREA SUNDAY...AND OUTSIDE OF SOME
PATCHY FOG POSSIBLE IN THE SOUTH EARLY MONDAY MORNING...VFR
CONDITIONS ARE EXPECTED. -VINCENT

&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ021>023-
038-039-073>075-083>085.

&&

SYNOPSIS...DJF
NEAR TERM...DJF
SHORT TERM...DJF
LONG TERM...DJF
AVIATION...VINCENT
Hazardous weather outlook, Aug 27, 5:49 PM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT WED AUG 27 2008

NCZ007>011-024>028-040>043-076>078-086-088-089-282200-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-LEE-HARNETT-WAYNE-HOKE-
CUMBERLAND-SAMPSON-
549 PM EDT WED AUG 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HEAVY RAINFALL IS POSSIBLE THROUGH AROUND MIDNIGHT. LOCALLY HEAVY
DOWNPOURS COULD PRODUCE A INCH OR MORE OF RAIN IN LESS THAN AN
HOUR. LOW LYING AREAS... URBAN AREAS... AND LOCATIONS WITH POOR
DRAINAGE SUCH AS CONSTRUCTION ZONES WILL BE PARTICULARLY
SUSCEPTIBLE TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

NCZ021>023-038-039-073>075-083>085-282200-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-MOORE-
ANSON-RICHMOND-SCOTLAND-
549 PM EDT WED AUG 27 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

In the hours before

Local storm report, Aug 27, 9:20 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
920 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLASH FLOOD      SANFORD                 35.48N 79.18W
08/27/2008                   LEE                NC   LAW ENFORCEMENT

            NUMEROUS ROADS ARE FLOOD AND CLOSED IN AND AROUND THE
            SANFORD AREA... INCLUDING THE EXIT RAMP OFF OF US HWY 1
            NORTH ONTO US HWYS 15 AND 501.

&&

BSD
Local storm report, Aug 27, 9:34 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
934 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      DURHAM                  35.98N 78.92W
08/27/2008                   DURHAM             NC   LAW ENFORCEMENT

            SEVERAL REPORTS OF FLOODED ROADS AND ROAD CLOSERS IN
            DURHAM COUNTY.

&&

BSD
Local storm report, Aug 27, 9:39 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
939 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      DURHAM                  35.98N 78.92W
08/27/2008                   DURHAM             NC   LAW ENFORCEMENT

            SEVERAL REPORTS OF FLOODED ROADS AND ROAD CLOSURES IN
            DURHAM COUNTY.

&&

BSD
Local storm report, Aug 27, 9:55 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
955 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     FLASH FLOOD      NE PITTSBORO            35.72N 79.17W
08/27/2008                   CHATHAM            NC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED NC HIGHWAY 87 NORTH UNDER
            WATER...NEAR OLD NC HWY 87.

&&

BSD
Local storm report, Aug 27, 10:16 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1016 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      RAEFORD                 34.98N 79.22W
08/27/2008                   HOKE               NC   LAW ENFORCEMENT

            SEVERAL ROADS CLOSED IN AND AROUND RAEFORD BY FLOODING.

&&

PBADGETT
Local storm report, Aug 27, 10:23 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1023 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     FLASH FLOOD      4 SSW BAHAMA            36.12N 78.91W
08/27/2008                   DURHAM             NC   AMATEUR RADIO

            A PONDS DAM HAS FAILED NEAR TRACEY TRAIL ROAD... JUST
            NORTH OF DURHAM OFF US HWY 501. THE HAS CAUSED EXTENSIVE
            FLOOLING IN THE EDEN LAKE SUBDIVISION.

&&

BSD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 8:15 PM EDTFlash Flood WarningRAHDurham, Orange, Person3 hr
Aug 27, 9:13 PM EDTFlash Flood WarningRAHCumberland, Hoke, Moore, Scotland3 hr
Aug 27, 9:25 PM EDTFlash Flood WarningRAHHarnett, Lee, Moore3 hr
Aug 27, 9:38 PM EDTFlash Flood WarningRAHDurham, Granville, Person3 hr
Aug 28, 12:02 AM EDTFlash Flood WarningRAHPerson3 hr
Aug 28, 12:19 AM EDTFlash Flood WarningRAHHarnett, Wake81 min
Aug 28, 12:38 AM EDTFlash Flood WarningRAHGranville, Person2 hr
Aug 28, 1:10 AM EDTTornado WarningRAHWilson35 min
Aug 28, 1:20 AM EDTAreal Flood AdvisoryRAHNash, Wayne, Wilson64 min
Aug 28, 1:49 AM EDTAreal Flood AdvisoryRAHJohnston, Wake80 min
Aug 28, 3:37 AM EDTFlash Flood WarningRAHFranklin, Nash2 hr
Aug 28, 12:44 PM EDTAreal Flood AdvisoryRAHEdgecombe, Wilson91 min

Nearby

Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.